Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 301, NWS Dodge City, KS

September 28, 2007Lane County, Ness County, Trego County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Sep 28, 2007, 9:38 PM CDT for Lane County, Ness County, Trego County, Kansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2007, 9:38 PM CDT (02:38 UTC)
Expired
Sep 28, 2007, 10:04 PM CDT
In force
26 min
Issued by
NWS Dodge City, KS
Area
Counties, with a storm outline in the text

Counties Lane County, KS, Ness County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 112 km from the middle of the area, began a volume at 02:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 9:45 PM CDTTSTM WND GST 603 Wnw Utica, KS1 TO 1 1/2 INCH TREE BRANCHES DOWN.
Sep 28, 9:50 PM CDTHAIL 0.7522 S Collyer, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 2.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2007-09-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2091 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2007-09-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2091 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1364 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
264 m²/s²
Significant tornado parameter
1.2
Supercell composite
10.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 290239
SVRDDC
KSC101-135-195-290330-
/O.NEW.KDDC.SV.W.0301.070929T0238Z-070929T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
938 PM CDT FRI SEP 28 2007

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LANE COUNTY IN WEST CENTRAL KANSAS.
  NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS.
  SOUTHWESTERN TREGO COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 1030 PM CDT

* AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS LOCATED NEAR PENDENNIS...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PENDENNIS...
  UTICA...
  TREGO CENTER...
  RURAL RESIDENCES OF NORTHEASTERN LANE...NORTHWESTERN NESS AND
  SOUTHWESTERN TREGO COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR LANE COUNTY.

LAT...LON 3880 9977 3854 10033 3868 10045 3871 10042
      3870 10017 3887 10016 3896 10002
TIME...MOT...LOC 0238Z 241DEG 29KT 3869 10031

$$

RITTERLING
1 follow-up statement
000 
WWUS53 KDDC 290304
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1004 PM CDT FRI SEP 28 2007

KSC101-135-195-290314-
/O.CAN.KDDC.SV.W.0301.000000T0000Z-070929T0330Z/
TREGO KS-LANE KS-NESS KS-
1004 PM CDT FRI SEP 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN NESS...
NORTHEASTERN LANE AND SOUTHWESTERN TREGO COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER NORTHEASTERN LANE...NORTHWESTERN NESS AND
SOUTHWESTERN TREGO COUNTIES.

LAT...LON 3880 9977 3854 10033 3868 10045 3871 10042
      3870 10017 3887 10016 3896 10002
TIME...MOT...LOC 0304Z 241DEG 29KT 3879 10007

$$

RITTERLING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:31 PM CDT, 6 hours 7 minutes earlier.

Area forecast discussion, Sep 28, 3:31 PM CDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT FRI SEP 28 2007

.DISCUSSION...

DAYS 1-2...

FORECAST CHALLENGE WILL BE CHANCES FOR THUNDERSTORMS THIS EVENING
AND SATURDAY NIGHT ALONG WITH HOW STRONG THE WINDS GET ON SATURDAY.

THE 12Z UA ANALYSIS SHOWED A BROAD UPPER RIDGE ACROSS THE CENTRAL
CONUS WITH A STRONG UPPER TROUGH OVER THE EASTERN GREAT LAKES AND
APPALACHIANS. ANOTHER TROUGH WAS DIGGING INTO THE NORTHWESTERN
CONUS WITH HEIGHT FALLS IN EXCESS OF 100 METERS NOTED OVER
WASHINGTON AND WESTERN OREGON. TO THE SOUTH OF THIS...A
SUBTROPICAL JET WAS EXPANDING ONSHORE IN THE SOUTHWEST WITH A FAIR
AMOUNT OF MID LEVEL MOISTURE SPREADING TOWARD THE CENTRAL PLAINS
AS EVIDENT ON THE WATER VAPOR IMAGERY.

AT THE SURFACE...A LOW PRESSURE TROUGH EXTENDED NORTH-SOUTH ACROSS
THE EASTERN PLAINS OF COLORADO. WIDELY SCATTERED THUNDERSTORMS
WERE DEVELOPING ALONG THE TROUGH OUT WEST AS WELL AS ALONG AN
OUTFLOW BOUNDARY LEFT OVER FROM THIS MORNINGS STORMS THAT HAD
MOVED TO A LOCATION ALONG HIGHWAY 83 FROM KGCK TO KLBL. SPC MESO
ANALYSIS WEBSITE WAS SHOWING A NARROW AXIS OF 3000 J/KG SURFACE
BASED CAPE THAT WAS LINED UP WITH THE OUTFLOW BOUNDARY. STORMS
ALONG THAT BOUNDARY SHOULD CONTINUE TO INTENSIFY WITH A FEW SEVERE
STORMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING. STORMS WILL
HAVE A HARD TIME MOVING TOO FAR TO THE EAST...AWAY FROM THE
INSTABILITY AXIS SO THE CURRENT WATCH FROM SPC LOOKS GOOD.
CONVECTIVE ACTIVITY SHOULD BE DIMINISHING ONCE WE LOSE THE
AFTERNOON HEATING.

ON SATURDAY...THE WESTERN CONUS WAVE WILL BE TRACKING FAIRLY
RAPIDLY TO THE EAST. THE 12Z RUNS OF THE GFS/HIRES ECMWF AND UKMET
HAVE ALL COME IN LINE WITH EACH OTHER NOW THAT THE SYSTEM IS
MOVING INTO AN AREA WITH BETTER UA COVERAGE. THE MODELS ALL PUT
THE UPPER SYSTEM OVER NORTHERN UTAH BY SATURDAY EVENING AND INTO
THE COMMON BORDER REGION OF COLORADO/NEBRASKA AND KANSAS BY 12Z
SUNDAY. AS SURFACE PRESSURES CONTINUE TO DEEPEN OVER THE WESTERN
HIGH PLAINS...SUSTAINED SOUTHERLY WINDS WILL INCREASE TO AROUND 30
TO 35 MPH OVER MOST OF THE CWA. THE GRADIENT REMAINS RELATIVELY
WEAKER AROUND PRATT...COLDWATER AND MEDICINE LODGE. HAVE DECIDED
TO HOIST A WIND ADVISORY FOR SATURDAY FROM 15Z TO 00Z FOR ALL THE
COUNTIES EXCEPT THOSE IN THE SOUTHEAST.

ABUNDANT LOW LEVEL MOISTURE WILL BE IN PLACE AGAIN ON SATURDAY
AHEAD OF THE SURFACE TROUGH. AFTERNOON HEATING PLUS THE APPROACH
OF THE UPPER SYSTEM SHOULD RESULT IN SCATTERED THUNDERSTORMS
BREAKING OUT ALONG THE TROUGH IN THE AFTERNOON AND SPREADING
EASTWARD OVERNIGHT. SHOULD BE ENOUGH INSTABILITY AND SHEAR TO
PRODUCE A FEW SEVERE THUNDERSTORMS.

PACIFIC COOL FRONT WILL MOVE EAST ACROSS THE AREA EARLY SUNDAY.
COULD BE SOME LINGERING THUNDERSTORMS OVER THE EASTERN HALF OF THE
CWA SUNDAY MORNING BUT THIS SHOULD ALL GET SWEPT EAST DURING THE
DAY. HIGH TEMPERATURES WILL BE A LITTLE TRICKY GIVEN THE COOL
ADVECTION BATTLING THE DOWNSLOPE WARMING. MOS GUIDANCE FROM THE
NAM AND GFS DIVERGES SIGNIFICANTLY WITH HIGHS FROM THE NAM IN THE
LOWER 70S AND THE GFS PRODUCING HIGHS IN THE LOW TO MID 80S. GFS
MODEL SOUNDINGS ARE NOT QUITE THAT WARM SO TAKEN THE MIDDLE GROUND
WITH HIGHS IN THE MID/UPPER 70S.

DAYS 3-7...

TROPICAL THUNDERSTORM ACTIVITY CONTINUES TO BE CLUSTERED OVER THE
NORTHWEST TROPICAL PACIFIC AND BETWEEN 60 AND 80 DEGREES EAST
BETWEEN 10 AND 20 DEGREES NORTH. RELATIVE ATMOSPHERIC ANGULAR
MOMENTUM REMAINS ABOUT 2 AMU UNITS BELOW CLIMATOLOGY...AND THE
CALCULATED RELATIVE ATMOSPHERIC ANGULAR MOMENTUM TENDENCY HAS
BECOME NEGATIVE. SATELLITE IMAGERY SUGGESTS SOME EASTWARD
PROPAGATION OF THE TROPICAL NORTHWEST PACIFIC...BUT THERE IS
LITTLE INDICATION THAT ANY MAJOR ADJUSTMENT IS IN PROGRESS. AS
SUCH...THE MEAN LONG WAVE TROUGH LIKELY WILL REMAIN NEAR THE WEST
COAST WHILE A SERIES OF VIGOROUS UPPER LEVEL TROUGHS RIPPLE
THROUGH THE FLOW IN THE ANOMALOUSLY STRONG WESTERLY JET EXTENDING
FROM CENTRAL ASIA ACROSS THE MID PACIFIC RIDGE INTO THE WESTERN
UNITED STATES. THE MODELS HAVE BEEN STRUGGLING WITH TIMING AND
AMPLITUDES OF THE UPPER LEVEL TROUGHS EMBEDDED IN THE FLOW. THE
12Z GFS IS IN FAIRLY GOOD AGREEMENT WITH THE 00Z ECMWF AND LARGELY
WAS FOLLOWED FOR THE EXTENDED GRIDS. THE MODEL SOLUTIONS DIVERGE
ON THE STRENGTH AND TIMING OF THE HIGH AMPLITUDE TROUGH THAT MOVES
INTO THE CENTRAL UNITED STATES 6-7 OCTOBER. THE ECMWF AND 00Z
CANADIAN ARE A LITTLE SLOWER THAN THE OPERATIONAL GFS, AND A
NUMBER OF THE GFS ENSEMBLES ALSO SUPPORT A SLOWER SOLUTION. FOR
NOW...THE PREPONDERANCE OF EVIDENCE SUPPORTS A SLOWER SOLUTION AND
A CONTINUATION OF WARM WEATHER ACROSS THE CENTRAL PART OF THE
COUNTRY THROUGH SATURDAY 6 OCTOBER.

THE VIGOROUS UPPER LEVEL TROUGH THAT MOVES OVER THE CENTRAL PLAINS
SUNDAY LIFTS RAPIDLY NORTHEASTWARD...AND THE PACIFIC COLD FRONT
SHOULD BECOME STATIONARY ACROSS CENTRAL OKLAHOMA SUNDAY NIGHT. AS
THE VIGOROUS UPPER LEVEL TROUGH NEAR 160W THIS AFTERNOON DROPS INTO
THE MEAN TROUGH POSITION OVER THE WESTERN UNITED STATES SUNDAY NIGHT
AND MONDAY, INCREASING FLOW PERPENDICULAR TO THE ROCKIES WILL
SUPPORT LEE TROUGHING. THE OLD FRONTAL BOUNDARY WILL LIFT NORTHWARD
INTO WESTERN KANSAS DURING THE DAY MONDAY. EVEN THOUGH THE MID
LEVELS OF THE ATMOSPHERE WILL BE QUITE WARM...THERE MAY BE ENOUGH
CONVERGENCE ALONG THE WARM FRONT TO SUPPORT A FEW THUNDERSTORMS IN
THE NORTHERN ZONES BY LATE AFTERNOON. ADDITIONAL THUNDERSTORM
DEVELOPMENT SHOULD OCCUR OVER THE HIGHER TERRAIN OF COLORADO WITH
THE APPROACH OF THE UPPER LEVEL TROUGH LATE MONDAY AND MOVE INTO
WESTERN KANSAS MONDAY EVENING. STRONG UVV IN ADVANCE OF THE UPPER
LEVEL TROUGH WILL SUSTAIN THUNDERSTORMS THROUGH THE NIGHT AND INTO
TUESDAY MORNING AS THE PACIFIC FRONT PROGRESSES ACROSS WESTERN
KANSAS. GIVEN THE AMOUNT OF MOISTURE AVAILABLE...AT LEAST SCATTERED
THUNDERSTORMS SHOULD OCCUR.

TEMPERATURES WILL RADIATE NICELY TUESDAY NIGHT AS PACIFIC HIGH
PRESSURE BUILDS OVER KANSAS. THE STRONGEST UPPER LEVEL FLOW SHOULD
REMAIN NORTH OF KANSAS FOR THE REMAINDER OF THE WEEK AS THE NEXT
SYSTEM DIGS OVER THE WESTERN PART OF THE COUNTRY. ALTHOUGH THE
POSSIBILITY EXISTS THAT A MINOR WAVE EMBEDDED IN THE SUBTROPICAL
FLOW COULD MOVE ACROSS KANSAS LATER IN THE WEEK...TIMING OF SUCH
FEATURES THAT FAR OUT FALLS INTO THE NOISE CATEGORY. POPS CAN BE
INTRODUCED LATER WHEN THERE IS SOME SKILL IN IDENTIFYING AND
FORECASTING SUCH DETAILS.

&&

.AVIATION...

THE ATMOSPHERE OVER WESTERN KANSAS IS VERY UNSTABLE THIS
AFTERNOON...AND SCATTERED THUNDERSTORMS CAN BE EXPECTED TO OCCUR
ALONG AN UPPER LEVEL WARM FRONT OVER CENTRAL KANSAS AND ALONG A WEAK
OUTFLOW BOUNDARY FROM LIBERAL NORTHWARD TO NEAR GARDEN CITY.
ADDITIONAL THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING
OVER EASTERN COLORADO AND MOVE INTO WESTERN KANSAS BEFORE WEAKENING
TOWARD MIDNIGHT. CONSIDERABLE HIGH LEVEL CLOUDINESS WILL PREVAIL
OVER WESTERN KANSAS TONIGHT AND WILL REDUCE THE POTENTIAL FOR
STRATUS DEVELOPMENT. VISIBILITIES MAY BE RESTRICTED TO 3-5 MILES
BRIEFLY AROUND SUNRISE. LOW LEVEL SOUTHERLY FLOW WILL INCREASE TO
25-30 KNOTS SUSTAINED ON SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  84  61  77 /  10  10  30  20
GCK  63  86  57  75 /  20  10  30  10
EHA  62  85  57  75 /  20  20  30  10
LBL  63  86  59  77 /  10  10  30  10
HYS  65  84  59  75 /  10  10  30  30
P28  65  86  64  80 /  10  10  20  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ TO 7 PM CDT /6 PM MDT/
SATURDAY FOR KSZ030-031-043>046-061>066-074>080-084>088.

&&

FN02/01
Hazardous weather outlook, Sep 28, 11:51 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TIMES IN HEADER
NATIONAL WEATHER SERVICE DODGE CITY KS
1151 AM CDT FRI SEP 28 2007

KSZ030-031-043>046-061>066-074>081-084>090-290830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1151 AM CDT FRI SEP 28 2007 /1051 AM MDT FRI SEP 28 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
IN THE AREA SOUTHEAST OF A LINE FROM LARNED TO DODGE CITY AND
MEADE.  THIS AREA OF PRECIPITATION SHOULD GRADUALLY SHIFT EAST BY
LATER THIS AFTERNOON. THESE STORMS SHOULD STAY BELOW SEVERE LIMITS
ALTHOUGH A FEW COULD BRIEFLY PRODUCE HAIL UP TO PENNY SIZE AND BRIEF
HEAVY RAIN.

ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON NEAR A
SURFACE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO. THESE STORMS
COULD MOVE INTO SOUTHWEST KANSAS LATE THIS AFTERNOON AND EVENING AND
SHOULD STAY CONFINED TO THE AREA WEST OF A WAKEENEY TO DODGE CITY TO
MEADE LINE. A FEW OF THESE STORMS COULD BECOME SEVERE WITH LARGE
HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE COLORADO BORDER
LATE SATURDAY AFTERNOON AND THEN SPREAD EAST ACROSS THE REMAINDER
OF SOUTHWEST KANSAS SATURDAY NIGHT. ORGANIZED SEVERE WEATHER IS
NOT ANTICIPATED.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MONDAY AND TUESDAY AS
ANOTHER STRONG UPPER LEVEL STORM SYSTEM SWEEPS ACROSS THE PLAINS.
SOME SEVERE WEATHER IS POSSIBLE, BUT IT IS STILL TOO EARLY TO NAIL
DOWN A THREAT AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 4 PM THIS AFTERNOON WEST OF
A WAKEENEY TO DODGE CITY TO MEADE LINE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Sep 28, 7:54 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT FRI SEP 28 2007

KSZ043-290145-
SCOTT-
754 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY...

AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MODOC...MOVING NORTHEAST AT 30
MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN SCOTT COUNTY...INCLUDING THE CITIES OF MODOC AND SCOTT
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

LAT...LON 3832 10114 3834 10113 3851 10113 3867 10102
      3869 10070 3827 10067 3826 10106
TIME...MOT...LOC 0054Z 223DEG 27KT 3840 10104

RITTERLING
Special weather statement, Sep 28, 7:57 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT FRI SEP 28 2007

KSZ044-290145-
LANE-
757 PM CDT FRI SEP 28 2007

...SIGNIFICANT WEATHER ADVISORY FOR LANE COUNTY...

AT 756 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AMY...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN LANE COUNTY...INCLUDING THE CITIES OF AMY...DIGHTON...
SHIELDS AND PENDENNIS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3845 10067 3870 10052 3869 10025 3862 10024
      3846 10031 3826 10067
TIME...MOT...LOC 0057Z 228DEG 27KT 3846 10055

RITTERLING
Local storm report, Sep 28, 8:27 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
827 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             SCOTT CITY              38.48N 100.91W
09/28/2007  E1.75 INCH       SCOTT              KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Sep 28, 8:31 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
831 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             5 NE SCOTT CITY         38.53N 100.84W
09/28/2007  E1.00 INCH       SCOTT              KS   TRAINED SPOTTER

&&

MSCOTT
Local storm report, Sep 28, 8:42 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
842 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     TSTM WND GST     SCOTT CITY              38.48N 100.91W
09/28/2007  M61 MPH          SCOTT              KS   BROADCAST MEDIA

            61 MPH WIND GUST RECORDED FROM KSN WEATHERLAB AT SCOTT
            CITY MIDDLE SCHOOL.

&&

MSCOTT
Local storm report, Sep 28, 9:02 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
902 PM CDT FRI SEP 28 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     HAIL             HEALY                   38.60N 100.62W
09/28/2007  E1.00 INCH       LANE               KS   TRAINED SPOTTER

&&

MSCOTT

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 7:54 PM CDTSpecial Weather StatementDDCScott51 min
Sep 28, 7:57 PM CDTSpecial Weather StatementDDCLane48 min
Sep 28, 8:01 PM CDTSevere Thunderstorm WarningDDCScott44 min
Sep 28, 8:23 PM CDTSevere Thunderstorm WarningDDCLane37 min
Sep 28, 8:42 PM CDTSevere Thunderstorm WarningDDCLane, Scott48 min
Sep 28, 9:01 PM CDTTornado WarningDDCLane44 min
Sep 28, 10:15 PM CDTSpecial Weather StatementDDCLane45 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.